Alert archive / Idaho / Red Flag Warnings in 2020

Red Flag Warning 9, NWS Spokane, WA

August 28, 20205 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 28, 2020, 1:41 AM PDT for 5 counties in Idaho. It took effect at Aug 29, 2020, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2020, 1:41 AM PDT (08:41 UTC)
In effect from
Aug 29, 2020, 2:00 PM PDT
Expired
Aug 29, 2020, 8:43 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3505 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS86 KOTX 280841
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
141 AM PDT Fri Aug 28 2020

...WINDY WITH LOW HUMIDITY SATURDAY...

A dry cold front will increase winds across eastern Washington
Saturday afternoon and evening. The combination of windy
conditions, low humidity levels, and dry vegetation will lead to 
rapid fire spread for any new or existing fires.

WAZ673-674-676-677-684-282300-
/O.UPG.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/
/O.NEW.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
141 AM PDT Fri Aug 28 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER ELEVATIONS OF EASTERN
WASHINGTON...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 11 PM PDT Saturday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: West 15 to 25 mph with gusts 30 to 40 mph. Isolated 
  gusts to 45 mph possible in the Kittitas Valley and the 
  Waterville Plateau.

* Timing: Saturday afternoon and evening

* Relative Humidities: 15 to 25 percent.

* Temperatures: In the low to mid 80s.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IDZ101-WAZ686-687-282300-
/O.CON.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
141 AM PDT Fri Aug 28 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTHEASTERN WASHINGTON INCLUDING THE OKANOGAN HIGHLANDS AND 
NORTHERN AND CENTRAL IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 15 to 25 percent in the valleys and 25 to 
  35 percent over the higher terrain.

* Temperatures: In the low 80s in the valleys and in the upper 60s
  over the higher terrain

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
5 follow-up statements
692 
WWUS86 KOTX 282053
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
153 PM PDT Fri Aug 28 2020

...WINDY WITH LOW HUMIDITY SATURDAY...

A dry cold front will increase winds across eastern Washington
Saturday afternoon and evening. The combination of windy
conditions, low humidity levels, and dry vegetation will lead to
rapid fire spread for any new or existing fires.

IDZ101-WAZ686-687-290900-
/O.UPG.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/
/O.EXB.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
153 PM PDT Fri Aug 28 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN WASHINGTON 
INCLUDING THE OKANOGAN HIGHLANDS AND NORTHERN AND CENTRAL IDAHO 
PANHANDLE...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Saturday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 13 to 37 percent.

* Temperatures: In the mid 60s.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ662-290900-
/O.EXB.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/
East Portion of North Cascades National Park/Lake Chelan National
Recreational Area (Zone 662)-
153 PM PDT Fri Aug 28 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH CASCADES NATIONAL
PARK/LAKE CHELAN NATIONAL RECRATIONAL AREA...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Saturday.

* Affected Area: Fire Weather Zone 662 East Portion of North 
  Cascades National Park/Lake Chelan National Recreational Area 
  (Zone 662).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 22 to 47 percent.

* Temperatures: In the mid 50s.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-676-677-684-290900-
/O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
153 PM PDT Fri Aug 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER 
ELEVATIONS OF EASTERN WASHINGTON...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: Northwest 15 to 25 mph with gusts up to 45 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 12 to 26 percent.

* Temperatures: Around 70.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
805 
WWUS86 KOTX 290402
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
902 PM PDT Fri Aug 28 2020

...WINDY WITH LOW HUMIDITY SATURDAY...

A dry cold front will increase winds across eastern Washington
Saturday afternoon and evening. The combination of windy
conditions, low humidity levels, and dry vegetation will lead to
rapid fire spread for any new or existing fires.

IDZ101-WAZ662-686-687-291415-
/O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Portion of North Cascades National Park/Lake Chelan National
Recreational Area (Zone 662)-East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
902 PM PDT Fri Aug 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOSTLY LOWER 
ELEVATION LOCATIONS OF EASTERN WASHINGTON AND THE NORTHERN AND 
CENTRAL IDAHO PANHANDLE AND EAST PORTIONS OF NORTH CASCADES
NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion 
  of North Cascades National Park/Lake Chelan National 
  Recreational Area (Zone 662), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 12 to 24 percent in the valleys and 22 to
  36 percent in Fire Weather Zone 662 East Portion of North 
  Cascades National Park/Lake Chelan National Recreational Area.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-676-677-684-291415-
/O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
902 PM PDT Fri Aug 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NUMEROUS LOWER
ELEVATION LOCATIONS OF EASTERN WASHINGTON...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: Northwest 15 to 25 mph with gusts up to 45 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 12 to 24 percent.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
395 
WWUS86 KOTX 290803
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
103 AM PDT Sat Aug 29 2020

...WINDY WITH LOW HUMIDITY SATURDAY...

A dry cold front will increase winds across eastern Washington
Saturday afternoon and evening. The combination of windy
conditions, low humidity levels, and dry vegetation will lead to
rapid fire spread for any new or existing fires.

IDZ101-WAZ662-686-687-300400-
/O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Portion of North Cascades National Park/Lake Chelan National
Recreational Area (Zone 662)-East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
103 AM PDT Sat Aug 29 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
MOSTLY LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON AND THE
NORTHERN AND CENTRAL IDAHO PANHANDLE AND EAST PORTIONS OF NORTH
CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion 
  of North Cascades National Park/Lake Chelan National 
  Recreational Area (Zone 662), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 15 to 20 mph with gusts up to 30 mph.

* Timing: Saturday afternoon and evening

* Relative Humidities: 15 to 25 percent in the valleys and 25 to
  35 percent over the higher terrain.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-676-677-684-300600-
/O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
103 AM PDT Sat Aug 29 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NUMEROUS LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: West 15 to 25 mph with gusts 30 to 40 mph. Isolated gusts
  to 45 mph possible over the Waterville Plateau.

* Timing: Saturday afternoon and evening

* Relative Humidities: 15 to 25 percent.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
715 
WWUS86 KOTX 292245
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
345 PM PDT Sat Aug 29 2020

...WINDY WITH LOW HUMIDITY THROUGH THIS EVENING...

The combination of windy conditions, low humidity levels, and dry
vegetation will lead to the potential for rapid fire spread for 
any new or existing fires. Low humidity will persist through the
night leading to poor RH recovery over most districts.

IDZ101-WAZ662-686-687-300400-
/O.CON.KOTX.FW.W.0009.000000T0000Z-200830T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Portion of North Cascades National Park/Lake Chelan National
Recreational Area (Zone 662)-East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
345 PM PDT Sat Aug 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL
IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion 
  of North Cascades National Park/Lake Chelan National 
  Recreational Area (Zone 662), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West or northwest 9 to 16 mph with gusts up to 25 mph in
  the evening.

* Timing: Saturday afternoon and evening

* Relative Humidities: 15 to 25 percent in the valleys and 25 to
  35 percent over the higher terrain.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-676-677-684-300600-
/O.CON.KOTX.FW.W.0009.000000T0000Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
345 PM PDT Sat Aug 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOWER ELEVATIONS OF
CENTRAL AND EASTERN WASHINGTON...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: Northwest 15 to 25 mph with gusts up to 35 mph. Localized
  gusts of 40 to 45 mph the Ellensburg, Wenatchee and Waterville 
  areas.

* Timing: Saturday afternoon and evening

* Relative Humidities: 12 to 20 percent.

* Impacts: Dry and windy conditions will create the potential 
  for rapid fire spread for any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
965 
WWUS86 KOTX 300343
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
843 PM PDT Sat Aug 29 2020

IDZ101-WAZ662-686-687-300445-
/O.CAN.KOTX.FW.W.0009.000000T0000Z-200830T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Portion of North Cascades National Park/Lake Chelan National
Recreational Area (Zone 662)-East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
843 PM PDT Sat Aug 29 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF THE WASHINGTON CASCADES, NORTHEAST
WASHINGTON, AND NORTH IDAHO...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

Winds have decreased and relative humidities are slowing
increasing this evening. Red flag criteria is no longer being met
and therefore the red flag warning is cancelled. 

$$

WAZ673-674-676-677-684-300445-
/O.CAN.KOTX.FW.W.0009.000000T0000Z-200830T0600Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
843 PM PDT Sat Aug 29 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF EASTERN WASHINGTON...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

Winds have decreased and relative humidities are slowing
increasing this evening. Red flag criteria is no longer being met
and therefore the red flag warning is cancelled. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 10:32 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 27, 10:32 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 PM PDT Thu Aug 27 2020

.SYNOPSIS...
Expect dry and warm weather through Friday across the Inland
Northwest. A strong cold front arrives late Saturday bringing dry
and windy weather along with elevated to critical fire weather
conditions. Winds weaken Sunday followed by cooler temperatures
and a chance for showers on Monday.

&&

.DISCUSSION...
Today through Saturday: Very little change in the sensible weather
today through Friday with daytime temperatures around the area
once again in the low to mid 80s for the Columbia Basin and the
Lewiston valley. Clear skies across the eastern portion of
Washington and the northern Idaho panhandle this afternoon. The
westerly flow aloft has continued to push the smoke farther south
with improved air quality once again today. Friday's weather will
be much of the same as today.

The focus Saturday continues to be the strong, dry cold front
pushing down from Canada from the northwest. About an 8 dam height
falls change is forecast Saturday afternoon with the upper level
trough passage. A potent thermal packing begins to line up with
the Cascades and the gradient further tightens through the early
evening hours as the winds shift out of the north- northwest. The
north-south oriented valleys, namely the Okanogan Valley, will see
the strongest winds funnel down the valley as the cold advection
strengthens during the afternoon and evening hours on Saturday.
The placement of the upper jet also ushers into the Cascades just
to help amplify the trough as it drops southward. Model guidance
has advertised increasing winds along and east of the Cascades for
several days, so confidence continues to rise. This cold front
will be quite dry along with the cold air aloft, so critical fire
weather conditions will be elevated across most of northeast
Washington and northern Idaho.

Temperatures will cool down behind this front. 700mb temperatures
will see a 6C drop from Saturday morning to Sunday morning. As
mixing becomes quite deep, much of this cold air will mix to the
surface. Dewpoints will also drop quite substantially behind the
front.

Sunday through Thursday: As the upper level trough and cold
front move out of the region early Sunday morning, the north to
northwesterly flow will bring cooler temperatures to the PNW.
Sunday and Monday will feature temperatures in the 70s which is
about 7-12 degrees cooler than Saturday. RH values will still be
in the teens on Sunday, but the winds will not be as strong as
Saturday. Breezy north to northwest winds with gusts less than 20
mph are expected at times across the Okanogan Valley into the
Waterville Plateau and for the Columbia Basin into the Palouse.

Moving into Monday, there is a decent amount of uncertainty among
the operational models and their ensembles. Some ensemble members
begin to suggest the possibility of another trough moving into
the region, but this depends on how far the offshore upper level
ridge pushes inland. If it remains further to the west, this would
allow the trough to dig into the PNW, but if it pushes inland
which is what the 12z operational GFS and ECMWF suggest, the
chances for preciptiation will remain to our east. This large
spread in model guidance keeps confidence for precipitation low.
However, the official forecast includes a slight chance for
precipitation late Sunday night through early Monday afternoon.
One thing that is certain though is that there will be an elevated
amount of moisture moving into the area which keep RH values
relatively high through mid- week. Following Monday, temperatures
being to rebound as the offshore ridge beings to push further
inland. High temperatures will be in the mid to upper 80s through
Thursday. VMT

&&

.AVIATION...
06Z TAFS: VFR conditions will prevail through the TAF period as
high pressure remains in control. Light, diurnally driven winds
are forecast at all TAF sites with evening breeziness through the
Cascade gaps and down to EAT. Wilson

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        51  86  54  83  48  73 /   0   0   0   0   0   0
Coeur d'Alene  50  85  53  82  46  71 /   0   0   0   0   0   0
Pullman        48  84  51  80  44  70 /   0   0   0   0   0   0
Lewiston       57  91  59  89  55  75 /   0   0   0   0   0   0
Colville       46  89  47  84  42  75 /   0   0   0   0   0   0
Sandpoint      49  83  50  79  44  69 /   0   0   0   0  10  10
Kellogg        54  83  56  79  49  67 /   0   0   0   0   0  10
Moses Lake     51  90  53  85  49  78 /   0   0   0   0   0   0
Wenatchee      59  90  61  81  54  78 /   0   0   0   0   0   0
Omak           55  91  55  83  50  77 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Saturday afternoon through Saturday
     evening for Northern and Central Idaho Panhandle (Zone
     101).

WA...Fire Weather Watch from Saturday afternoon through Saturday
     evening for East Washington Central Cascade Valleys (Zone
     677)-East Washington Northeast (Zone 686)-East Washington
     Northern Columbia Basin (Zone 673)-East Washington Okanogan
     Highlands (Zone 687)-East Washington Okanogan/Methow
     Valleys (Zone 684)-East Washington Palouse and Spokane Area
     (Zone 674)-East Washington South Central Cascade Valleys
     (Zone 676).

&&
Hazardous weather outlook, Aug 27, 4:13 AM PDT, 21 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
413 AM PDT Thu Aug 27 2020

IDZ002-003-026-027-WAZ031>038-041-043-044-281115-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
413 AM PDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A strong, dry cold front moving through on Saturday will bring
elevated to critical fire weather conditions to the Inland
Northwest. Because of this, any new or existing fire starts will
have the potential to spread rapidly.

IDZ001-004-WAZ042-281115-
Northern Panhandle-Central Panhandle Mountains-
East Slopes Northern Cascades-
413 AM PDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of North Idaho and
North Central Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

Nearby

Red Flag Warnings in Idaho, 2020Red Flag Warnings in Washington, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.